MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Incomplete Coaptation (2507); No Apparent Adverse Event (3189); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Pulmonary Valve Stenosis (2024); Pulmonary Valve Insufficiency/ Regurgitation (4452); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch form: mw5148474 attached investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report mw5148474 received that states "the patient underwent a 19mm trifecta pulmonary valve replacement on (b)(6) 2015 for tetralogy of fallot.In (b)(6) 2019 the patient developed severe pulmonary stenosis and insufficiency requiring a balloon valvuloplasty.Then in (b)(6) 2021 the patient re-developed pulmonary stenosis requiring another balloon valvuloplasty.In (b)(6) 2023 the patient had to undergo a third balloon valvuloplasty for redevelopment of pulmonary stenosis.During the valvuloplasty it was noted that the heart valve was at 17mm.The patient does have severe insufficiency with fixed leaflets of her bioprosthetic valve, her valve true id is 17mm and cannot be expanded or fractured.The patient now has severe pulmonary insufficiency, dilated right ventricle and exercise intolerance.The team has discussed her case and the next intervention will need to be surgical valve replacement due to the size constraints of the valve." it was reported that on an unknown date in 2015, a 19mm trifecta pulmonary valve was implanted to treat a case of tetralogy of fallot.In 2019, the patient developed severe pulmonary stenosis and pulmonary valve insufficiency.A balloon valvuloplasty was performed.In 2021, the patient re-developed pulmonary valve stenosis requiring another balloon valvuloplasty.In 2023, the patient underwent a third balloon valvuloplasty due to pulmonary valve stenosis and severe insufficiency.The leaflets of the trifecta valve were described as fixed.During this third valvuloplasty the valve was measured to be 17mm.Due to the valve true id being 17mm, it could no longer be expanded so surgical replacement of the valve is planned.The patient has severe pulmonary insufficiency, dilated right ventricle, and exercise intolerance.No additional information was provided.
 
Additional Manufacturer Narrative
An event of redevelopment of severe pulmonary stenosis and severe insufficiency was reported.Information from field indicated that the patient underwent a third balloon valvuloplasty due to pulmonary valve stenosis and severe insufficiency and the leaflets of the valve were described as fixed.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Please note that per the instructions for use, "valve size selection is based on the size of the recipient annulus and the anatomy of the sinotubular junction.Implantation of an inappropriately large bioprosthesis may result in stent deformation, valvular incompetence, and/or damage to the surrounding tissues.Do not oversize the valve.If the native annulus measurement falls between two trifecta¿ valve sizes, use the smaller valve size.Use only the model tf2000 sizer set for sizing a trifecta¿ valve."h6 health effect - clinical codes: codes 2024, 4452 and 1816 were removed h6 health effect - impact code: code 4641 was removed h6 medical device problem code: codes 4066, 2507 and 4068 were removed.
 
Event or Problem Description
A medwatch form was received by abbott on 19 december 2023: user facility medwatch report mw5148474 received that states "the patient underwent a 19mm trifecta pulmonary valve replacement on (b)(6) 2015 for tetralogy of fallot.In (b)(6) 2019, the patient developed severe pulmonary stenosis and insufficiency requiring a balloon valvuloplasty.Then in (b)(6) 2021 the patient re-developed pulmonary stenosis requiring another balloon valvuloplasty.In (b)(6) 2023, the patient had to undergo a third balloon valvuloplasty for redevelopment of pulmonary stenosis.During the valvuloplasty it was noted that the heart valve was at 17mm.The patient does have severe insufficiency with fixed leaflets of her bioprosthetic valve, her valve true id is 17mm and cannot be expanded or fractured.The patient now has severe pulmonary insufficiency, dilated right ventricle and exercise intolerance.The team has discussed her case and the next intervention will need to be surgical valve replacement due to the size constraints of the valve." it was reported that on an unknown date in 2015, a 19mm trifecta pulmonary valve was implanted to treat a case of tetralogy of fallot.In 2019, the patient developed severe pulmonary stenosis and pulmonary valve insufficiency.A balloon valvuloplasty was performed.In 2021, the patient re-developed pulmonary valve stenosis requiring another balloon valvuloplasty.In 2023, the patient underwent a third balloon valvuloplasty due to pulmonary valve stenosis and severe insufficiency.The leaflets of the trifecta valve were described as fixed.During this third valvuloplasty the valve was measured to be 17mm.Due to the valve true id being 17mm, it could no longer be expanded so surgical replacement of the valve is planned.The patient has severe pulmonary insufficiency, dilated right ventricle, and exercise intolerance.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18499661
Report Number2135147-2024-00221
Device Sequence Number8146512
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTF-19A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown